Skip to main content

APF Office Open 9/6/17



The American Porphyria Foundation will resume normal business operations beginning Tuesday, September 6, 2017. We appreciate your thoughts, prayers, patience and understanding during this time. The APF staff remained safe during this storm and will be diligently working to get to your request by responding to your calls and emails.

 "Remember....Research is the key to your cure!"

Comments

Popular posts from this blog

Amazing patient advocacy....and needed media for this issue. Thank you Terri Witter!

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF 
The APF asked our Facebook friends for their top questions they would ask a porphyria expert.
 The following questions were submitted to Dr. Wang for his responses ... Q. Does EPP give us bad teeth? Also, do people with EPP get stomach pains or is that with the other porphyias? A. The porphyrin that accumulates in EPP patients is protoporphyrin IX, which does not cause discoloration to teeth or abdominal pain.
 The type of porphyria that leads to discolored teeth is Congenital Erythropoietic Protoporphyria. The porphyrias that lead to episodic abdominal pain attacks are the acute hepatic porphyrias. Q. I have EPP and I have a severe reaction on my hands and lips. Do I seek urgent care? Also, what can you even do when you burn your lips? A. The acute reactions to sunlight in EPP can be very severe and, unfortunately, there are not many effective options to treat the symptoms. Nonsteroidal anti-inflammatory drugs (NSAIDS such as ibup…